Mathematical Problems in Engineering

Mathematical Problems in Engineering / 2001 / Article

Open Access

Volume 6 |Article ID 739142 |

D. P. De Farias, M. C. De Oliveira, J. C. Geromel, "Mixed H2/H control of flexible structures", Mathematical Problems in Engineering, vol. 6, Article ID 739142, 42 pages, 2001.

Mixed H2/H control of flexible structures

Received18 Jan 2000


This paper addresses the design of full order linear dynamic output feedback controllers for flexible structures. Unstructured H uncertainty models are introduced for systems in modal coordinates and in reduced order form. Then a controller is designed in order to minimize a given H2 performance function while keeping the maximum supported H perturbation below some appropriate level. To solve this problem we develop an algorithm able to provide local optimal solutions to optimization problems with convex constraints and non-convex but differentiable objective functions. A controller design procedure based on a trade-off curve is proposed and a simple example is solved, providing a comparison between the proposed method and the usual minimization of an upper bound H2 to the norm. The method is applied to two different flexible structure theoretical models and the properties of the resulting controllers are shown in several simulations.

Copyright © 2001 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

More related articles

 PDF Download Citation Citation
 Order printed copiesOrder

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.